I have 24 hour caregivers taking care of her in her home. She is up every 15-30 minutes to go to the bathroom. She is in a wheel chair and can hardly stand on her legs so it is exhausting for the caregivers and my mother. She does not sleep much during thr day either. She will not go on a bed pan or wear depends. We have given her ativan (doesn't work), restoril, very little and it makes her like a zombie. She becomes sleep deprived and starts hulucinating. Any ideas?
At her age this pattern is pretty typical unfortunately. Anything you give her is going to make her like a Zombie. Poor girl! Why wont she wear Depends? Will she wear a pad? It may be better than nothing. She is probably not emptying her bladder fully and that is why she is going so frequently and she is probably afraid of an accident? You might take her to a urologist to check out her urinary tract and see if, one, she has an infection and two, be sure she is emptying fully. Many older ladies end up with bad UTI's and dont have much in the way of symptoms. They may not have burning or pain but may just be agitated and urinate frequently. When the bladder doesnt completely empty, urine can reflux back into the bladder and carry bacteria with it. This causes frequent UTI's. I would try that route and see if that helps. Perhaps if she doesnt have to pee so often and isnt afraid of wetting the bed, she will rest better.
Is she on a water pill by any chance? Does she have bladder issues? Is she maybe afraid she'll be incontinent? I know, I'm alot of help, lol... If she can be taken to a dr I think maybe I'd take her to a urologist. I know it does little good to put your foot down with an old lady, lol... Did she run to the bathroom alot before she was dependent, but it wasn't really noticable? Does she go when she gets to the bathroom? Sometimes old people get a worry into their head and they just keep acting on it. Its extremely difficult to handle them when they get that way. There is no reasoning with them. They will insist it is so even if you can prove it isn't, and I don't think anyone has come up with a way of dealing with that.
Do you have a Dr for her? My mom died at 92 and I can tell you we had similar things going on, but i can also say I would not turn to a community online to treat her. Once we reach a certain age we become too fragile to take chances with random suggestions. I would respectfully have you call her physician and ask these same questions. 100? Ativan? Yikes! Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Feb 2012 • 1 answer
Posted 1 Apr 2012 • 6 answers
Trazodone - I took 100 mg of trazadone last night and it did not help me sleep at all... in fact, I?
Posted 19 Dec 2012 • 6 answers
Posted 30 Jul 2015 • 1 answer
Posted 24 Apr 2016 • 1 answer